Alt went from 26 to 60 before and after facelift surgery. Waiting three months to see if it will come back down.
Blood work normal before Facelift. How could this happen when alt was normal one week prior to surgery?
Doctor Answers 7
ALT (SGPT) with other liver function tests is a reasonably sensitive indicator of liver damage or injury from different types of diseases or conditions, and collectively they are termed liver tests or liver blood tests. However, it must be emphasized that higher-than-normal levels of these liver enzymes should not be automatically equated with liver disease. They may mean liver problems or they may not. For example, elevations of these enzymes can occur with muscle damage. The interpretation of elevated AST and ALT results depends upon the entire clinical evaluation of an individual, and so it is best done by physicians experienced in evaluating liver disease and muscle disease.
Face lift - ALT
Thank you for asking about your face lift.
- The elevated ALT is a sign of liver malfunction.
- Anything that stresses the liver can affect it -
- Tylenol, alcohol and certain antibiotics would be the most likely explanation after surgery.
- Have your regular doctor assess you to be sure there is nothing else going on with your liver.
Always see a Board Certified Plastic Surgeon. Best wishes - Elizabeth Morgan MD PHD FACS
ALT and surgery.
ALT or alanine amino transferase is an enzyme that is elevated in blood when the liver is injured. Tests alone mean little. They can be used to support a diagnosis or to help in determining if a patient is improving from a condition. I read your question as stating that your ALT was normal before surgery and elevated afterward. My first question is why was it tested after surgery? You don't state how many days post surgery it was tested. Liver injury can be caused by viral illness, overuse of alcohol, certain drugs, being overweight and/or having diabetes. Unless it was from a drug reaction during surgery, I don't see a causal relationship.
Best of Luck
A. Dean Jabs M.D. Ph.D. FACS
Board Certified Plastic Surgeon
6430 Rockledge Drive
Bethesda MD 20817
You might also like...
ALT, liver transaminase enzyme elevated following facelift surgery
The human body is miraculous in it's reserve and ability to cope with "stresses". The ALT is a enzyme in the liver that spills into the bloodstream when the liver itself has been overstressed. This can happen with many "stressors" including: surgical anesthesia, tylenol, ethanol / wine, physical exertion, viruses and many others. If allowed to rest, the liver will recover and should return to its normal reading.
You should review the changes with your Primary Care Physician or GI-hepatologist.
I wish you the best!
ALT elevation after facelift
ALT is a liver enzyme. It and others increase when there has been inflammation such as after alcohol intake or viral hepatitis. Most likely it's increased from the medications and anesthetics employed during and after your procedure that were metabolized in the liver (as most are). If you're concerned recheck it in 3-4 months or sooner if there's jaundice, right upper abdominal discomfort or swelling, or change in urine or stool color
Liver test abnormality
ALT is a liver enzyme tested to assess your liver function. The facelift itself would not affect the function of your liver but this could possibly be side effect of anesthesia, any new medication you may have started, a new medical condition, or toxins (excessive Tylenol/Alcohol). I recommend you consult with your internal medicine doctor.
All the best!!
Lab changes prior to surgery
Thanks for sharing your question. I can appreciate your concern.
Liver enzymes could be alter due to the intake of alcohol or trauma. At the end it is important to determine the source of the problem to actively correct the problem, rather than passively wait for a lab change
Finally, make sure that you have a consultation with a board certified plastic surgeon.
Wishing you the best in your journey
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.